Translator Disclaimer
2011 Flat structures on surface bundles
Jonathan Bowden
Algebr. Geom. Topol. 11(4): 2207-2235 (2011). DOI: 10.2140/agt.2011.11.2207

Abstract

We show that there exist flat surface bundles with closed leaves having nontrivial normal bundles. This leads us to compute the abelianisation of surface diffeomorphism groups with marked points. We also extend a formula of Tsuboi that expresses the Euler class of a flat circle bundle in terms of the Calabi invariant of certain Hamiltonian diffeomorphisms to surfaces of higher genus and derive a similar formula for the first MMM–class of surface bundles with punctured fibre.

Citation

Download Citation

Jonathan Bowden. "Flat structures on surface bundles." Algebr. Geom. Topol. 11 (4) 2207 - 2235, 2011. https://doi.org/10.2140/agt.2011.11.2207

Information

Received: 3 May 2011; Revised: 7 July 2011; Accepted: 8 July 2011; Published: 2011
First available in Project Euclid: 19 December 2017

zbMATH: 1269.37021
MathSciNet: MR2826937
Digital Object Identifier: 10.2140/agt.2011.11.2207

Subjects:
Primary: 37E30, 57R30, 57R50
Secondary: 57R17

Rights: Copyright © 2011 Mathematical Sciences Publishers

JOURNAL ARTICLE
29 PAGES


SHARE
Vol.11 • No. 4 • 2011
MSP
Back to Top